Missouri, 2005

Drought in Missouri, June 5 to 30, 2005

June 5 to 30, 2005 · NWS PAH · 11 events in 11 counties and zones

Drought conditions progressively worsened during June. The drought status of southeast Missouri went from moderate to severe during June.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Drought conditions progressively worsened during June. The drought status of southeast Missouri went from moderate to severe during June. June was the fourth consecutive month of below normal rainfall in southeast Missouri. Some locations received heavy rainfall from thunderstorms, but the storms were rather short-lived and infrequent. Farmers faced a variety of significant problems. Hay growth and production was halted, prompting concern about a hay shortage. Other crops, such as corn and soybeans, were slowed or stunted by the dry weather. Some yield reductions were anticipated, depending on July rainfall amounts. Levels of smaller rivers, such as the Current and St. Francis, fell far below normal. Fire danger was high, prompting the city of Sikeston to request a ban on outdoor burning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM CST, 10 hours earlier.

Area forecast discussion, Jun 4, 2:00 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SAT JUN 4 2005

.SHORT TERM DISCUSSION...
FOR THE PERIOD TONIGHT THROUGH MONDAY NIGHT...SAT IMAGES SHOW
WIDESPREAD CU FIELD ACROSS THE FA THIS AFTERNOON AND RADAR IS CLEAR
FOR NOW. RUC STILL WANTS TO BRING A SMALL SHORTWAVE OVER THE REGION
THIS EVENING. THIS COULD STILL PRODUCE A FEW ISOLATED THUNDERSTORMS
LATER THIS AFTERNOON. OVERNIGHT...MOISTURE REMAINS VERY SHALLOW AND
MAY SEE SOME PATCHY FOG AGAIN TONIGHT...ALTHOUGH PERHAPS NOT AS
DENSE AS SEEN EARLY THIS MORNING.

HAVE ADDED LOW POPS TO SUNDAY MORNING TO TRY TO MAINTAIN SOME
CONSISTENCY WITH OFFICES WEST AND NORTH. BELIEVE MOST AREAS WILL
REMAIN DRY BUT WILL CONCEDE THAT CONVECTION THAT FORMS WEST OF HERE
TONIGHT COULD REACH FAR ENOUGH EAST TO AFFECT FA TOMORROW MORNING AS
IT DISSIPATES. SCATTERED CONVECTION IS EXPECTED TO FORM SUNDAY
AFTERNOON IN ADVANCE OF A SURFACE COLD FRONT. THIS FRONT IS STILL
FORECAST TO WASH OUT AS IT REACHES US. HIGHEST POPS ARE FORECAST
SUNDAY EVENING AS BOTH MODELS EXTEND A SWATH OF MOISTURE FROM SW TO
NE. FROM MONDAY INTO EARLY TUESDAY...MODELS ARE IN DECENT AGREEMENT.
GFS IS MORE ABUNDANT IN MOISTURE AND THEREFORE POPS AND TRIED TO
LEAN TOWARD DRIER NAM.

FOR TEMPS...STUCK CLOSE TO PREVIOUS FORECAST ADJUSTING ONLY SLIGHTLY
WITH A MAV/MET BLEND.

.LONG TERM DISCUSSION...
FROM TUESDAY ON...THE MODELS ARE IN REASONABLE AGREEMENT WITH THE
DEPICTION OF BROAD RIDGING OVER THE FCST AREA...WITH THE OP GFS
SHOWING SOME SUBTLE WEAKNESSES IN THE RIDGE. AS LOW LEVEL WINDS
REMAIN OUT OF THE SOUTH...TAPPING THE GULF AS A DESTABILIZING
MOISTURE SOURCE...DIURNAL CHCS OF TSTM ACTIVITY CANNOT BE RULED OUT.
WED APPEARED TO BE THE DRIEST DAY...ALTHOUGH THE 12Z GFS NOW WANTS
TO SEND A SURGE OF MOISTURE/PCPN UP THE MS VALLEY FOR THAT TIME
PERIOD. THE MODELS WILL HAVE TO BE WATCHED FOR CONSISTENCY ON THIS.
MID LEVEL S/WV ENERGY AND A SFC FRONTAL SYSTEM ON THE PERIPHERY OF
THE MID LEVEL RIDGE OVER THE SERN U.S. MOVES TO THE NE ON THU. THIS
WILL PROBABLY RESULT IN A SLIGHT INCREASE IN LIKELIHOOD OF TSTM
ACTIVITY IN THE SOUPY GULF AIR ON THU AND BEYOND. TOWARD THE
WEEKEND...THE SERN U.S. RIDGE SHARPENS AS A LARGE SWRN U.S. TROF
BEGINS TO MOVE NE...WHICH SHOULD RESULT IN A DRIER TREND AT THE VERY
END OF THE FCST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

DB
Hazardous weather outlook, Jun 4, 3:09 AM CST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT SAT JUN 4 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
409 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. IF STORMS
DEVELOP...A FEW MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON INTO
SUNDAY NIGHT ACROSS THE FOUR STATE AREA. THE MAIN HAZARDS WILL BE
STRONG WINDS AND HAIL. NEXT WEEK...ON AND OFF CHANCES OF
THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Bollinger

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bollinger forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.322, -90.026 (the zone’s center; the record gives no point)

Drought, Butler

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Butler forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

Drought, Cape Girardeau

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cape Girardeau forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.384, -89.684 (the zone’s center; the record gives no point)

Drought, Carter

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.941, -90.962 (the zone’s center; the record gives no point)

Drought, Mississippi

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Mississippi forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.828, -89.291 (the zone’s center; the record gives no point)

Drought, New Madrid

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
New Madrid forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.595, -89.652 (the zone’s center; the record gives no point)

Drought, Perry

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.707, -89.824 (the zone’s center; the record gives no point)

Drought, Ripley

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Ripley forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

Drought, Scott

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Scott forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.053, -89.568 (the zone’s center; the record gives no point)

Drought, Stoddard

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Stoddard forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.856, -89.944 (the zone’s center; the record gives no point)

Drought, Wayne

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Wayne forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.113, -90.461 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453847, 5453848, 5453849, 5453850, 5453851, 5453852, 5453853, 5453854, 5453855, 5453961, 5453962.